Alert archive / North Dakota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 146, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 7, 2006, 3:04 PM CDT for Burleigh County, Morton County, North Dakota. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 7, 2006, 3:04 PM CDT (20:04 UTC)
- Expired
- Jul 7, 2006, 4:00 PM CDT
- In force
- 56 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties Burleigh County, ND, Morton County, ND
The radar
The Bismarck radar (KBIS), 12 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 3:15 PM CDT | TSTM WND DMG | Mandan, ND | 1.5 FOOT DIAMETER TREE SNAPPED AND UPROOTED...WINDOW BLOWN OUT OF A BUSINESS ON MAIN STREET |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 8.1 hours before the alert went out and 289 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1958 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 232 m²/s²
- 0-3 km storm-relative helicity
- 309 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:19 AM CDT, 11 hours 45 minutes earlier.
Area forecast discussion, Jul 7, 3:19 AM CDT, 11 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 319 AM CDT FRI JUL 7 2006 .SHORT TERM...TODAY THROUGH TUESDAY NIGHT...MSAS AND SURFACE OBSERVATIONS HAVE WEAK SURFACE LOW NOW IN EXTREME WEST CENTRAL NORTH DAKOTA IN WILLISTON AREA. SOUTH WINDS OF 10 TO 15 MPH HAVE NOT DROPPED OFF AS MUCH AS EARLIER EXPECTED. THIS WAS ALSO THE AREA WITH LINGERING THUNDERSTORM ACTIVITY BUT HAS NOW MOVED MOSTLY INTO CANADA AND NORTH BURKE COUNTY. FORECAST CONCERNS TODAY WILL BE CONTINUED FIRE WEATHER CONCERNS...WIND SHIFT PASSAGE...DRY LIGHTNING THREAT...AND HOT TEMPERATURES. WINDS THOUGH STILL BREEZY SHOULD NOT BE QUITE AS GUSTY AS YESTERDAY. SURFACE FEATURE...I HESITATE TO CALL IT A COLD FRONT...WILL MOVE THROUGH CENTRAL NORTH DAKOTA BY MID DAY BRINGING A SHIFT IN WIND DIRECTION FROM SOUTH TO NORTHWEST. FORECAST SOUNDINGS ACROSS THE STATE STILL HINTING AT MID LEVEL MOISTURE...INVERTED V LOOK...WHICH MAY BE ENOUGH TO GENERATE SOME DRY LIGHTING. THOUGH NOT ANTICIPATING WIDESPREAD ACTIVITY...DRY FUELS COMBINED WITH WIND SHIFT STILL ENOUGH TO CONVINCE ME TO UPGRADE THE FIRE WEATHER WATCH TO A RED FLAG WARNING. RED FLAG WARNING WILL BE IN EFFECT FOR THIS AFTERNOON AND EVENING FOR SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA IN THE SAME LOCATION AS YESTERDAY. SURFACE FEATURE MOVES TO THE EAST BORDER OF NORTH DAKOTA BY TONIGHT WHICH SHOULD BRING AN END TO THREAT OF THUNDERSTORMS AND DRY LIGHTNING. WRF HAS THE UPPER RIDGE INTENSIFYING TO THE WEST ON SATURDAY AND BUILDING OVER NORTH DAKOTA ON SUNDAY AND MONDAY. THIS SHOULD BE A DRY AND CONTINUED HOT WEATHER PATTERN. HAVE TRENDED THE SKY WEATHER AND POP GRIDS ALL DOWN SLIGHTLY FOR THIS TIME FRAME. WE WILL SEE SOME 100 DEGREE READINGS TODAY AND ONLY A SLIGHT COOL DOWN WITH PASSAGE OF THE SURFACE FEATURE SO HIGHS IN THE 90S WILL CONTINUE SATURDAY THROUGH MONDAY. .LONG TERM...MONDAY THROUGH FRIDAY NIGHT... DIFFERENCE APPEAR IN MODELS TONIGHT WITH GFS MUCH STRONGER WITH ENERGY UNDERCUTTING RIDGE EARLY THROUGH MID WEEK. 18Z DGEX MUCH FARTHER SOUTH WITH THIS FEATURE...00Z CANADIAN GEM WEAKER WITH RIDGE REMAINING MUCH SHARPER. 00Z ECMWF SUPPORTS NEW GFS SOLUTION HOWEVER. RELUCTANT TO JUMP ON THIS SOLUTION AND WILL LEAVE SMALL POPS CURRENTLY IN GRIDS AS IS UNTIL FURTHER MODEL RUNS CONFIRM THE BIG CHANGES. WITH MUCH OF NORTHERN PLAINS IN DROUGHT DO NOT WISH TO ADVERTISE THREE DAYS OF CHANCE POPS YET. TEMPERATURES FROM GUIDANCE ARE SOMEWHAT COOLER AS IN RESPONSE TO ABOVE FEATURE. AS A RESULT OF GENERATED QPF AND HIGHER RH AND CLOUDS KNOCKED A COUPLE OF DEGREES FROM ONGOING GRIDS BUT AGAIN NO BIG CHANGES. ADDED DRY DAY EIGHT WITH TEMPERATURES REMAINING AT OR ABOVE NORMALS FOR MID JULY. && .FIRE WEATHER...THIS AFTERNOON THROUGH THIS EVENING...THREAT OF DRY LIGHTNING SUPPORTS ISSUANCE OF RED FLAG WARNING FOR THIS AFTERNOON AND THIS EVENING FOR SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA. HIGH TEMPERATURES AROUND THE CENTURY MARK ALSO SUPPORT THE RFW ISSUANCE. RH AND WINDS WILL BE RIGHT AT CRITERIA LEVELS...BUT EXTREMELY DRY FUEL CONDITIONS IN THE WARNING AREA MUST BE FACTORED IN. && .BIS WATCHES/WARNINGS/ADVISORIES... FRED FLAG WARNING UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR SOUTHWEST ND SOUTH CENTRAL NORTH DAKOTA. && MEYER/WETZEL
Hazardous weather outlook, Jul 7, 5:05 AM CDT, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 505 AM CDT FRI JUL 7 2006 NDZ018>022-031>035-040>046-081015- DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY-BILLINGS-STARK- MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- 505 AM CDT FRI JUL 7 2006 /405 AM MDT FRI JUL 7 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT UNTIL 9 PM CDT OR 8 PM MDT THIS EVENING. VERY HOT TEMPERATURES COMBINED WITH SHIFTING WINDS...FROM SOUTH TO NORTHWEST...AND LOW HUMIDITIES WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS. ISOLATED DRY THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND THIS EVENING WITH THE THREAT OF LIGHTNING AND LOCALLY GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE REQUIRED FOR REPORTS OF STRONG THUNDERSTORM WINDS FROM ISOLATED AFTERNOON AND EVENING THUNDERSTORMS. NDZ001>005-009>013-017-023-025-036-037-047-048-050-051-081015- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN- LA MOURE-MCINTOSH-DICKEY- 505 AM CDT FRI JUL 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MEYER
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 4:02 AM CDT | Red Flag Warning | BIS | Adams, Billings, Bowman, Burleigh, Dunn, Emmons and 11 more | 17 hr |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.